Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 67, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 2, 2016, 1:50 PM EDT for Carroll County, Virginia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2016, 1:50 PM EDT (17:50 UTC)
- Expired
- Jun 2, 2016, 2:12 PM EDT
- In force
- 22 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Carroll County, VA
The radar
The Roanoke radar (KFCX), 53 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
196 WUUS51 KRNK 021750 SVRRNK VAC035-021830- /O.NEW.KRNK.SV.W.0067.160602T1750Z-160602T1830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 150 PM EDT THU JUN 2 2016 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CARROLL COUNTY IN VIRGINIA... * UNTIL 230 PM EDT * AT 150 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HILLSVILLE...MOVING EAST AT 5 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... HILLSVILLE... FANCY GAP... DUGSPUR... AND WOODLAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3670 8082 3678 8078 3682 8062 3667 8069 TIME...MOT...LOC 1750Z 276DEG 6KT 3674 8075 HAIL...<.75IN WIND...60MPH $$ DS
1 follow-up statement
762
WWUS51 KRNK 021812
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
212 PM EDT THU JUN 2 2016
VAC035-021821-
/O.CAN.KRNK.SV.W.0067.000000T0000Z-160602T1830Z/
CARROLL VA-
212 PM EDT THU JUN 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CARROLL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3670 8082 3678 8078 3682 8062 3667 8069
TIME...MOT...LOC 1809Z 276DEG 6KT 3674 8070
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:49 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 2, 12:49 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Blacksburg VA 1249 PM EDT THU JUN 2 2016 .SYNOPSIS... Tropical depression Bonnie will drift north along the Outer Banks this afternoon ahead of a weak cold front approaching from the northwest. This front should cross the area Friday into Friday night before lifting back north ahead of a much stronger cold front that will pass through the region Sunday. Drier and somewhat cooler weather is expected next week following Sunday's frontal passage. && .NEAR TERM /THROUGH TONIGHT/... As of 940 AM EDT Thursday... Similar to the past few days, the area remains under weak surface high pressure between the remnant low of Bonnie near HSE and the next upstream cold front still west of the Ohio Valley. However moisture remains plentiful per pwats off morning soundings with limiting factors again being the degree of lift west, and expanse of the weak subsidence area inland from the Bonnie remnant out east. Latest guidance again shows the best low level convergence and highest instability developing west of the Blue Ridge by mid afternoon where likely to get a little more support this afternoon from a residual outflow/trough heading east well in advance of the front. Most solutions also focus on a band unzipping across the western mountains and slowly unfolding east with some multicell clusters possible per weak but uniform westerly flow aloft. Otherwise should see a bit more movement from storms this afternoon given mean westerly flow of 10-15 knots but still potential for slow moving heavy rain and pulse severe as expect cores will be a bit deeper with a little more support aloft. However timing appears a little slower so cut back on pops early before ramping up after midday west, with some of this coverage crossing the Blue Ridge late as eastern subsidence finally shifts east a bit. Upped temps a degree or two as well in spots as expect eastern stratus to fade soon while clouds over the west likely to only affect the far west before redeveloping with heating. Previous discussion as of 445 AM EDT Thursday... Shallow east-northeasterly flow around low pressure centered near the Outer Banks of NC will result in a layer of stratus, low level cloud-cover, over the piedmont of VA/NC this morning. Models indicate this moisture will persist until about 10 or 11 AM before retreating to the east. From the Blue Ridge and west, debris clouds linger from yesterday's shower/storm activity. Aside for some scattered to broken patches of cloud, should begin to see some sun from the start this morning, the mountains heating up quickly this morning leading to the early development of build-ups by lunch time. Forecast area is still caught between the coastal low and a much stronger upper level trough moving through the Great Lakes. The Great Lakes trough is forecast to lift northeast today, the associated surface front weakening as it drifts across the Ohio Valley. In spite of its weakening trend, it will interact with the deeper/higher PWAT airmass over the Mid-Atlantic. As a result should see a greater coverage of showers/storms across the forecast area today, initiating over the mountains early this afternoon, the threat spreading east of the Blue Ridge during the late afternoon and evening. Guidance suggests MUCAPE this afternoon will climb into the 2000-2500 J/KG range, wind fields weak. This suggests slow moving thunderstorms with potential for isolated excessive rainfall. Approach of the upper trough indicates somewhat better convergence will develop over the mountains this afternoon, thus greater coverage of showers/storms leading to more outflow boundaries, a cycle that will feed off of itself well into the evening. SPC has outlooked the entire forecast area with a 5% risk for severe storms today, so not out of the question for a pulse storm or two that would cause a localized downburst. For tonight, outflow boundaries expected to cause showers/storms to linger into the overnight, but gradually weakening with time with decreasing coverage. Actual surface front is expected to stall or washout as the upper trough moves northeast into Ontario, the surface front trailing southwest into another cutoff Low over Texas. Aside from any rain cooled air, no airmass change is expected, so low temperatures tonight will be similar to the last couple nights with readings ranging from the U50s to L60s. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... As of 400 AM EDT Thursday... An upper level ridge will sit over Cuba through Saturday, blocking any southern stream weather features from moving east. One such feature is a closed low over Texas. This low will eject short waves into the mid Mississippi Valley and track east on the outer rings of the ridge, which are sitting over the area. These waves, along with a humid atmosphere, will bring a good chance for showers and thunderstorms to the area each afternoon and evening. Models are a little stronger with the ridge to the south. The surface front that was expected to track into North Carolina Friday is now forecasted to stall over the area and washout over the weekend. This and other outflow boundaries will also help generate convection Friday afternoon. With weak steering flow and little jet support, convection will be scattered, disorganized and slow moving Friday. On Saturday, the Texas low weakens while another closed low moves over the Great Lakes. This northern stream low will lift a baroclinic zone north of the area through the day Saturday. This will also allow the Cuba ridge to strengthen over the region. Some weak waves from the Texas low will approach the region, but the main trigger for convection Saturday will be diurnal heating and lingering outflow boundaries. Showers and thunderstorms Saturday afternoon will once again be disorganized, but there may also be less coverage as heights increase from the strengthening ridge to the south. The Great Lakes low becomes negative-tilted Sunday and will interact with short waves from the Texas low over the Ohio Valley. All this energy will be pushed over the south-central Appalachains Sunday. With a good amount of instabilities and shear, numerous showers and thunderstorms will track over the area Sunday into Sunday evening. Severe weather is a good possibility with straight-line winds being the primary threat. Kept temperatures on the warmer side of guidance given the forecasted slower scenario with the front which results in mostly low/mid 80s for highs and muggy 60s at night. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 1230 PM EDT Thursday... A much drier and comfortable reprieve from showers and high humidity will be in store next week as a series of cold fronts drive cooler air into the region through midweek. Will initially have some leftover showers/storms especially east Sunday night as the first cold front gets booted east in advance of a piece of upper troffiness sliding through the Ohio Valley. Appears most of this rainfall will taper after midnight Sunday night leaving a few cool advection upslope showers over the northwest into early Monday. Main push of the upper cold pool looks to occur on Tuesday with an upper low rotating through the Great Lakes and in turn propelling a secondary stronger cold front across the area early Tuesday. This should bring another round of gusty west winds with 850 mb temps dropping to near 10-12 deg/C which is not quite as cool as seen yesterday. However much lower dewpoint air should result in dry weather outside of a few added upslope post frontal showers northwest Tuesday/Tuesday night. Surface high pressure builds in Wednesday into Thursday, as the upper trof starts to lift out, before sliding to the east allowing continued tranquil weather with a slow rebound in temperatures by Thursday. Overall still looking at highs mostly 70s mountains to low 80s east with the coolest day likely Wednesday when some highs may stay in the 60s at elevation. Lows mostly in the 50s except some coolish 40s in the valleys early Wednesday/Thursday. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 1240 PM EDT Thursday... Cloud build-ups will continue across the mountains this afternoon with more widespread cumulus gradually spreading east as lift crosses in from the west. This has already led to widely scattered convection along the southern Blue Ridge and expect more in the way of widespread coverage from west to east through the afternoon and early evening. However whether or not any storms will directly impact any given airport remains in question. Thus will continue to use more of a vicinity mention or tempo in sites that look to have the greatest threat per release coverage. Still appears that many western sites could see a period of MVFR or worse with perhaps multiple rounds of convection into the evening. A bit more of a delay to the onset of shra/tsra across the east with coverage east of the Blue Ridge likely not increasing until late afternoon. Clusters/bands of convection may be slow to fade until after midnight when will trend back toward areas of fog overnight. However similar to last night, western locations may see limited coverage due to debris clouds while things remain drier out east and outside of any onshore flow as seen early this morning. Still appears that most excluding KROA will see a period of sub-VFR with westerly flow perhaps even resulting in fog/low clouds at KBLF. Elsewhere appears more in the way of typical radiative cooling nature fog in store given so much moisture around. A slow moving cold front will try to cross the mountains from the Ohio Valley late tonight, but will likely stall, becoming nearly stationary across the Mid-Atlantic Friday. This will likely give way to added showers and storms by the afternoon with best coverage over the north/west to start and eventually southern and eastern sections as the front sags in. Again think will transition to VFR during the morning before seeing added build-ups and convection get going in the afternoon. EXTENDED DISCUSSION... A much stronger/faster moving front will cross the area Saturday night or Sunday. Sunday's strong frontal passage will result in a greater coverage of showers and storms with the potential for stronger storms pending timing of the front. After the front moves east of the area...a much drier airmass will overtake the region for next week. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH NEAR TERM...JH/PM SHORT TERM...RCS LONG TERM...JH AVIATION...JH/PM
Hazardous weather outlook, Jun 2, 6:10 AM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 610 AM EDT THU JUN 2 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-031015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 610 AM EDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG STORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A MARGINAL RISK OF SEVERE WEATHER FROM DAMAGING WIND GUSTS, BUT THE GREATER THREAT WILL BE LOCALIZED POOR DRAINAGE FLOODING FROM THE HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY AND SATURDAY. A BETTER CHANCE FOR STRONG TO SEVERE EXISTS SUNDAY, ESPECIALLY FOR AREAS EAST OF THE BLUE RIDGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 12:14 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1214 PM EDT THU JUN 2 2016
VAZ009-012-015-016-021715-
WYTHE-SMYTH-CARROLL-GRAYSON-
1214 PM EDT THU JUN 2 2016
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL GRAYSON...SOUTHEASTERN
SMYTH...SOUTHERN WYTHE AND NORTHWESTERN CARROLL COUNTIES...
AT 1213 PM EDT...STRONG THUNDERSTORMS WERE ACROSS MUCH OF NORTHERN
AND CENTRAL GRAYSON COUNTY AS WELL AS PARTS OF SOUTHERN WYTHE
COUNTY...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GALAX...
INDEPENDENCE...
FRIES...
MAX MEADOWS...
AND SPEEDWELL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3673 8147 3699 8091 3673 8077 3657 8136
3657 8137
TIME...MOT...LOC 1613Z 243DEG 16KT 3669 8134
JHSpecial weather statement, Jun 2, 12:36 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1236 PM EDT THU JUN 2 2016 NCZ018-021700- WATAUGA- 1236 PM EDT THU JUN 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WATAUGA COUNTY... AT 1236 PM EDT...A STRONG THUNDERSTORM WAS OVER VALLE CRUCIS...MOVING EAST AT 5 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOONE... FOSCOE... SUGAR GROVE... SEVEN DEVILS... AND VALLE CRUCIS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3615 8181 3624 8185 3629 8174 3618 8169 TIME...MOT...LOC 1636Z 262DEG 5KT 3620 8179 DS
Special weather statement, Jun 2, 12:54 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1254 PM EDT THU JUN 2 2016 NCZ001-021730- ASHE- 1254 PM EDT THU JUN 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ASHE COUNTY... AT 1254 PM EDT...A STRONG THUNDERSTORM WAS OVER BALDWIN. THE STORM WAS NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... BALDWIN. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3630 8156 3635 8162 3640 8155 3632 8149 TIME...MOT...LOC 1654Z 235DEG 3KT 3633 8157 DS
Special weather statement, Jun 2, 1:22 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 122 PM EDT THU JUN 2 2016 VAZ015>017-021815- FLOYD-CARROLL-GRAYSON- 122 PM EDT THU JUN 2 2016 ...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL GRAYSON...SOUTHWESTERN FLOYD...CITY OF GALAX AND CENTRAL CARROLL COUNTIES... AT 121 PM EDT...A LINE OF SCATTERED STRONG THUNDERSTORMS WAS EXTENDING FROM ALUM RIDGE TO NEAR BAYWOOD...AND MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH A FEW OF THESE STORMS. LOCATIONS IMPACTED INCLUDE... GALAX... HILLSVILLE... FLOYD... FANCY GAP... AND INDIAN VALLEY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3663 8104 3696 8053 3695 8024 3657 8083 TIME...MOT...LOC 1721Z 265DEG 10KT 3692 8050 3665 8097 DS
Special weather statement, Jun 2, 1:34 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 134 PM EDT THU JUN 2 2016 NCZ001-002-021800- ASHE-ALLEGHANY- 134 PM EDT THU JUN 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ALLEGHANY AND NORTHEASTERN ASHE COUNTIES... AT 133 PM EDT...A STRONG THUNDERSTORM WAS OVER GRASSY CREEK...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PINEY CREEK... AND GRASSY CREEK. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3648 8149 3657 8145 3657 8129 3645 8134 TIME...MOT...LOC 1733Z 283DEG 8KT 3653 8141 DS
Special weather statement, Jun 2, 1:43 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
143 PM EDT THU JUN 2 2016
NCZ001-021815-
ASHE-
143 PM EDT THU JUN 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHE COUNTY...
AT 143 PM EDT...A STRONG THUNDERSTORM WAS OVER IDLEWILD...MOVING EAST
AT 5 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GLENDALE SPRINGS...
IDLEWILD...
AND OTHELLO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3632 8147 3636 8146 3638 8135 3636 8136
3636 8137 3634 8136 3630 8138
TIME...MOT...LOC 1743Z 276DEG 6KT 3633 8142
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:53 AM EDT | Special Weather Statement | RNK | Giles | 52 min |
| Jun 2, 12:14 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 61 min |
| Jun 2, 1:22 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, City of Galax | 53 min |
| Jun 2, 2:00 PM EDT | Special Weather Statement | RNK | City of Salem | 30 min |
| Jun 2, 2:09 PM EDT | Special Weather Statement | RNK | Bland | 36 min |
| Jun 2, 2:10 PM EDT | Special Weather Statement | RNK | Patrick | 35 min |
| Jun 2, 2:17 PM EDT | Special Weather Statement | RNK | Tazewell | 58 min |
| Jun 2, 2:28 PM EDT | Special Weather Statement | RNK | Bland | 62 min |
| Jun 2, 2:44 PM EDT | Special Weather Statement | RNK | Franklin | 31 min |
| Jun 2, 2:49 PM EDT | Special Weather Statement | RNK | Bland | 26 min |
| Jun 2, 2:58 PM EDT | Special Weather Statement | RNK | Montgomery | 32 min |
| Jun 2, 3:07 PM EDT | Special Weather Statement | RNK | Smyth | 23 min |
| Jun 2, 3:14 PM EDT | Special Weather Statement | RNK | Roanoke | 31 min |
| Jun 2, 3:15 PM EDT | Special Weather Statement | RNK | City of Martinsville | 30 min |
| Jun 2, 3:18 PM EDT | Special Weather Statement | RNK | Tazewell | 27 min |
| Jun 2, 3:30 PM EDT | Special Weather Statement | RNK | Wythe | 30 min |
| Jun 2, 3:37 PM EDT | Areal Flood Advisory | RNK | Bath | 3 hr |
| Jun 2, 3:43 PM EDT | Special Weather Statement | RNK | Roanoke | 47 min |
| Jun 2, 3:47 PM EDT | Special Weather Statement | RNK | Giles | 43 min |
| Jun 2, 4:02 PM EDT | Areal Flood Advisory | RNK | Craig, Roanoke | 3 hr |
| Jun 2, 4:06 PM EDT | Special Weather Statement | RNK | Bath | 39 min |
| Jun 2, 4:40 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 65 min |
| Jun 2, 5:00 PM EDT | Areal Flood Advisory | RNK | Rockbridge, City of Buena Vista, City of Lexington | 2 hr |
| Jun 2, 5:03 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 42 min |
| Jun 2, 5:09 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 66 min |
| Jun 2, 5:54 PM EDT | Special Weather Statement | RNK | Smyth | 51 min |
| Jun 2, 6:40 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 65 min |
| Jun 2, 6:57 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 63 min |
| Jun 2, 7:09 PM EDT | Special Weather Statement | RNK | Appomattox | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.